# SDR CA081107007

- Difficulty date: October 30, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Bell 206B1
- Aircraft time: 14,282 hours
- Engine: Allsn 250C20B
- System (JASC): 7323 · Turbine Governor
- Part: Drive Shaft
- Part number: 23076061
- Condition: Failed
- Location: Turbine Governor
- Part time: 2,021 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING REMOVAL OF THE GOVERNOR FOR SCHEDULED OVERHAUL, AT REMOVAL FROM ENGINE GEARBOX, THE CLIP THAT RETAINS THE DRIVEGEAR ON THE PT SHAFT WAS NOT LOCATED IN THE GROOVE ON THE SHAFT, AND THE WASHERS THAT ARE RETAINED BY THE CLIP AND SET AGAINST THE DRIVE GEAR, WERE FOUND SITTING IN THE MALE SPLINE OF THE GEARBOX DRIVE. IT APPEARS AS THOUGH THE END OF THE DRIVESHAFT WAS WORN DOWN TO ALLOW THE CIRCLIP TO BECOME DISLODGED FROM THE GROOVE AND WORK IT`S WAY OFF THE SHAFT, HOWEVER THE DAMAGE TO THE SHAFT COULD HAVE BEEN DUE TO THE DISLODGED WASHERS SITTING IN THE DRIVE SPLINE. THE ONLY ITEM FOUND RETAINING THE DRIVEGEAR WAS THE SPRING ON THE BACK SIDE OF IT. THE ENGINEER INSPECTED THE GEARBOX DRIVE BUT WAS UNABLE TO LOCATE THE CLIP. NO PREVIOUS HISTORY OF FAULTY GOVERNOR OPERATION OR ABNORMAL SOUNDS WERE NOTED. CHIP PLUGS WERE INSPECTED - NOTHING FOUND. GEARBOX DRIVE GEARS INSPECTED FOR DAMAGE, NONE FOUND. O/H UNIT INSTALLED AND GROUND RUN - SATISFACTORY.
